Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
wadsthepointofliving

should i seriously stop accutane

ok so ive been on almost 2 months of acctuane and its just a disaster, right from the start.my chin's gotten just this teeny bit better but my cheeks, THEY WERE CLEAR PREVIOUSLY.now ive like red marks on both sides and im talking like 5-6 each.

Im so freaked out and its taking the life outa me, i dont even dare to get anywhere near a mirror (i used to constantly before)Ive a derm appointment later should i ask him to take me off accutane and try something milder?Or increase my dose?

life sucks

Share this post


Link to post
Share on other sites

hmm i think you start seeing the best results in about month 3 - 4 isnt it? So maybe its best just to talk to your Dermo about it as he or she should know the best option for you. If they indicate that you should stay on it then i think you should trust their judgement and go with it.

I know its hard man but just try and get through each day and try stay positive about it all, easier said then done i know :)

all the best mate

Share this post


Link to post
Share on other sites

You haven't even hit the 2 month mark yet? Dude you have to toughen up. I've been on it for almost 90 days and my skin is still awful/worse than before. Have you looked in any of the Accutane picture gallerys? It always takes more than 60 days for you to clear up. Do you really want to quit now when you haven't even begun to see the good effects? I think you'll only end up worse than before, with possible scarring due to this current acne.

That being said, since your name is "What's the point of living?" I'm not sure if your doctor should have put you on this medication to begin with. Do you have a history of depression? Because Accutane will only make it worse.

Share this post


Link to post
Share on other sites

I was on it for 5 months, and it took like 4.5 months to get clear. I don't remember extra pimples, just the usual daily breakouts, but with added dry lips. Talk to your derm about it anyway, but you should finish out the course. What would you do to get clear fast if you went off Accutane? If you can't answer that question, maybe you should stick with it. It will get better. Hang in there.

Share this post


Link to post
Share on other sites

i actually developed depression because my first gp prescribed me nimegen(accutane) without telling me ANY of the side effects.He just told me that my lips would get dry and thats it, but after a while i just started gettin real moody and i think its lasted with me ever since.

Now my new derm prescribed me roaccutane and he told me i wouldnt even get an outbreak because mines pustular acne.Har. funny eh the way doctors lie to you just to raise your hopes and earn your money

Share this post


Link to post
Share on other sites

OH GOD.

my derm just saw me and he said that im the "1 in 100 person that doenst respond to accutane because apparently i have 2 types of bacteria on my face-p acnes and maybe ecoli.

so he gave me augmentin prednisolone tablets to take for 5 days and he wants to see me 5 days later.

am i fucked?

Share this post


Link to post
Share on other sites

how fast did u start breaking out? From the sounds of it doesnt sound horrible, but what others experience....could u explain your break out in more detail.

by the way, how much accutane are you on?

Share this post


Link to post
Share on other sites

You're not fucked, hang in there. I seriously think you should see a therapist though. Dermatologists aren't equipped to deal with mental issues.

Share this post


Link to post
Share on other sites

I was on it for 5 months, and it took like 4.5 months to get clear. I don't remember extra pimples, just the usual daily breakouts, but with added dry lips. Talk to your derm about it anyway, but you should finish out the course. What would you do to get clear fast if you went off Accutane? If you can't answer that question, maybe you should stick with it. It will get better. Hang in there.

Sounds promising! I just hit 4 months on the meds today.. and still getting the here and there spots! I want to stop breaking out before I finish the 5 month course!

Was the course sucessful for you?

Are you using any topicals?

Share this post


Link to post
Share on other sites

i think your going in sun without sun block this is one of the biggest mistake while on accutane,you break out alot while accutane/your skin is super senstive due to retin A> eventually you will get Post inflammatory hyperpigmentation (red marks) due to this,so everytime your in the sun use strong sun block,and dont worry it takes a while for some people to see results.

Share this post


Link to post
Share on other sites

crap, today is day one on accutane and i am having panic attacks. my doc told me the same thing (that i should not have an ib due to the type of acne i have). i hope i don't break out where i am clear..or have something weird happen....

Share this post


Link to post
Share on other sites

Dude, for some people it can take the whole course to clear up. I'm in month 6 and it wasn't till month 5 I started to see great improvement. And yes my acne got worse, I was getting 2-3 ugly cysts (nodules) a month, my derm injected those with cortisone, I only used to get cysts like that maybe every 3-4 months and only one of those at a time. Stick with the treatment.

Share this post


Link to post
Share on other sites

I think accutane is for those who are willing to wait for the results. Those who are tired of seeing their face with zits and getting deformed.

If thats not your case then go ahead and quit. Dont even bother. Dont waste your money.

By the way I finished my course 6 months ago, Im totally clear. But my acne was cystic and disgusting. It never cross my mind to quit, even though my skin didnt clear after the 3rd month. You need faith.

Share this post


Link to post
Share on other sites

HAHA i have no idea he has loads of certificates hanging off the office walls,heck hes a skin SPECIALIST.anyway i hope hte prednisolone and augmentin just does soemthing till 5 days later lets see wad hes gonna say again

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×